ICELW 2011 Conference Program and Proceedings

Wednesday, June 8th, 2011

Location:
Faculty House at Columbia University, on 116th Street between Amsterdam Avenue and Morningside Drive.

Directions:
Enter the Columbia campus through the gates at 116th St. and Broadway, near the 116th St. subway stop on the "1" train. Continue walking through the campus, past Amsterdam Avenue towards Morningside Drive. You'll see Jerome Greene Hall on the left; just after Jerome Greene Hall, you will see a courtyard on your left called the Wien courtyard. Enter the courtyard through the gates. Walk through the courtyard, back and around to the right. Faculty House will be the last building on the right.

12:30-1:45 PM — Registration — 2nd Floor ("Seminar Level") Reception Area

1:45-3:00 PM — Opening Session — 2nd Floor

1:45-2:00 PM
 ICELW 2011 Welcome Address
Conference Chair David Guralnick, Kaleidoscope Learning, New York, NY, USA
 
2:00-3:00 PM
Opening Keynote Address
"Why eLearning Is No Longer Enough in Today's Workplace"
Jay Cross,
Chair, The Internet Time Alliance,
Berkeley, California, USA


3:00-3:30 PM — Coffee Break

3:30-6:00 PM — Parallel Sessions

Session 1A
2nd Floor - Seminar Room 1
3:30-4:30 PM (60-minute session)
Businesses Don’t Stand Still, Why Should Their Learning?  Elearning/Eworking Solutions Must Be ‘Just-in-Time’/Just Enough/Just-for-Me’
Sherry Moran, Tribeca Knowledge, London, UK
Slides

4:30-5:30 PM (60-minute session)
Up And Running With E: A No-Fuss Model for Implementing E-Learning in Smaller Organizations
Clint Smith, LearnWorks, Elseternwick, Victoria, Australia


5:30-6:00 PM
Collaborative and Social Learning using Virtual Worlds: Preparing Students for “Virtually” Anything
Kai Erenli and Gerhard Ortner, UAS bfi Vienna, Vienna, Austria
Paper


Session 1B
2nd Floor - Seminar Room 2
3:30-4:00 PM 
A Case Study on Mobile Multimedia Learning and Basketball Coaching
Michael J. McMahon, Waterford Institute of Technology, Waterford, Ireland


4:00-5:00 PM(60-minute session)
TARGET: An Innovative Technology Enhanced Learning Platform for Teaching and Learning Complex Concepts
Leif Hokstad and Ekaterina Prasolova-Forland, NTNU, Trondheim, Norway; Bjorn Andersen and Manuel Fradinho, Sintef, Trondheim, Norway


5:00-5:30 PM
Industry-Academia Partnerships Through Collaborative Projects Conducted in an Online Environment
Rana Khan and Richard Conroy, University of Maryland University College, Adelphi, Maryland, USA


5:30-6:00 PM
The Correlation between Blended Learning Techniques Awareness and Participation Rates in E-Learning: A Case Study
Nikolaos Antoniadis and Dimitrios Konetas, TEI of Epirus, Dept. of Informatics and Telecom Technology, Arta, Greece
Paper


Session 1C
2nd Floor - Seminar Room 3

3:30-4:00 PM
Virtual Internships for Trainee Teachers
Ron Barendsen, Roelina Wierda, and Peter Joore, NHL University of Applied Sciences, Leeuwarden, The Netherlands
 

4:00-4:30 PM
A Usability and User-Centered Approach to The Design of E-Learning Environments for Full-Time Employees in the Silesia Region – Poland
Luis Guillermo Ochoa Siguencia,
Mirosław Czapka, and Urszula Kontny, University of Economics and Administration in Poland, Bytom, Poland
Paper

4:30-5:30 PM (60-minute session)
E-Learning and School Development: Strengths and Challenges of Capacity Building in School Development Projects
Line Skov Hansen, Center for Knowledge-Based Educational Practice, University College Nordjylland, Nørresundby, Denmark; and
Anne-Karin Sunnevåg and Anne Kostøl, Hedmark Universtity College, Centre of the Study of Educational Practice (SePU)/ Hamar, Norway
Paper

5:30-6:00 PM
How Can Socratic Methods Facilitate E-Learning in a Business Environment?
Eleni Goule, Technological Education Institute of Piraeus, School of Business Administration, Department of Foreign Languages, Piraeus, Greece and Fillipos Stamatiadis
, Technological Education Institute of Athens, School of Business Administration, Department of Foreign Languages, Athens, Greece
Paper


6:00 - 7:00 PM — Conference Drinks
Location:
1st Floor - Ivy Lounge

Thursday, June 9th, 2011

Location:
Faculty House at Columbia University, on 116th Street between Amsterdam Avenue and Morningside Drive

Directions:
Enter the Columbia campus through the gates at 116th St. and Broadway, near the 116th St. subway stop on the "1" train. Continue walking through the campus, past Amsterdam Avenue towards Morningside Drive. You'll see Jerome Greene Hall on the left; just after Jerome Greene Hall, you will see a courtyard on your left called the Wien courtyard. Enter the courtyard through the gates. Walk through the courtyard, back and around to the right. Faculty House will be the last building on the right.

10:00-11:00 AM — Plenary Session — 3rd Floor ("Presidential Level")

Keynote Address
"Knowledge Management and E-Learning: Putting Theory into Practice"
Dr. Jay Liebowitz,
Orkand Endowed Chair of Management and Technology, Graduate School of Management & Technology, University of Maryland University College (UMUC), Adelphi, Maryland, USA
Slides


11:15 AM-12:45 PM — Parallel Sessions

Session 2A
3rd Floor - Presidential Room 1

11:15-11:45 AM 
e-Learning Solutions for Healthcare: INFECTIOUS DISEASE
Mark Schneider, Yale - New Haven, Center for Healthcare Solutions, New Haven, Connecticut, USA
Slides

11:45 AM-12:15 PM 
World Cup 2014 A Professional Training Program for Brazilian Hotels
Silvone Assis, SA Consultoria e Projetos Educacionais, Brasília, Brazil; and Humberto Abdalla and Gerson Pftischer, University of Brasília, UnB, Brasília, Brazil.
Paper
Slides

12:15-12:45 PM
Serious Games: A Different Way to Train
Christelle Llobet, KTM Advance, New York, New York, USA



Session 2B
3rd Floor - Presidential Room 2
11:15-11:45 AM
Taking a Bite out of e-learning: a Workplace Education Model for Trainee Dentists
Neha Baj, Anu Technologies Ltd, UK


11:45 AM-12:15 PM
Quality Practices and Validity in Workplace eLearning
Daryl Lawton, University of Washington, Seattle, Washington, USA; and Michael Richey, The Boeing Company, Everett, Washington, USA


12:15-12:45 PM
E-Learning: Is it also for Small and Medium-Sized Enterprises or only for Larger Organizations?
Andree Roy, Université de Moncton, Moncton, New Brunswick, Canada
Paper


Session 2C
3rd Floor - Presidential Room 3
11:15 AM-12:15 PM (60-minute session)
The Use of Wikis And Synchronous Online Classrooms to Promote Deeper Learning for Work-Based Learning
Caroline Coles, De Montfort University, Leicester, UK
Paper
Slides

12:15-12:45 PM 
The Usage of a Hybrid Course to Enhance Student Engagement and Success
Nouhad Rizk and
Nauful Shaikh, University of Houston, Houston, Texas, USA
Paper


Session 2D
3rd Floor - Board Room

11:15 - 11:45 AM
The Usage of the Internet for Knowledge Sharing among Personnel at Ramkhamhaeng University Thailand
Krisda Tanchaisak, Assumption University, Huamark, Thailand; and Narat Wattanapanit, Ramkhamhaeng University, Thailand
Paper

11:45 AM - 12:15 PM
A Flexible Methodology Based on Multimedia Training Systems
Oleksandr Pushkar and Tetyana Lepeyko,
Kharkiv National University of Economics, Kharkiv, Ukraine
Paper

12:15 - 12:45 PM
Exploiting 3D Virtual Worlds in Teachers' Continuing Professional Development
Demetrios Sampson, University of Piraeus & Center for Research and Technology – Hellas, Piraeus, Greece



12:45-2:00 PM — Lunch — 2nd Floor

2:00-3:30 PM — Parallel Sessions

Session 3A
3rd Floor - Presidential Room 1
2:00-3:00 PM (60-minute session)
Down & Dirty Video:  Practical Strategies for Producing Engaging E-Learning Video on a Budget
Greg Owen-Boger, Turpin Communication, Chicago, Illinois, USA
Slides

3:00-3:30 PM
The New Learning Strategy of the Dutch Vehicle Authority
Pieter de Vries and Heide Lukosch,  Delft University of Technology, Delft, Netherlands
Paper



Session 3B
3rd Floor - Presidential Room 2

2:00-3:00 PM (60-minute session)
Making Virtual Environments Work for Distance Education
David Gardner, VenueGen, Morristown, North Carolina, USA
Paper
Slides

3:00-3:30 PM 
Distance Training of Mechatronics and Alternative Technologies in European Industry
Andreas Pester, Carinthia University of Applied Sciences, Villach, Austria; Andreja Rojko, University of Maribor, Maribor, Slovenia; and Christian Maier, Carinthia University of Applied Sciences, Villach, 
Austria
Paper


Session 3C
3rd Floor - Presidential Room 3
2:00-2:30 PM
MySchoolsNetwork: Fostering Professional Discourse by Means of Peer Consultation “Anytime Anywhere” for Trainee Teachers
Roelina Wierda, Ron Barendsen, and Hans Hummel, NHL University of Applied Sciences, Leeuwarden, The Netherlands


2:30-3:00 PM
Technology Strategies for Teaching and Learning in Education and the Workplace
Pamela Lowry, Lawrence Technological University, Southfield, Michigan, USA
Paper
Slides

3:00-3:30 PM
Professional Partnerships: Supporting the Preparation of Pre-Service Teachers Through a Tiered Online Mentoring System
Barbara Schwartz-Bechet, University of Maryland University College, Adelphi, Maryland, USA
Paper


Session 3D
3rd Floor - Board Room

2:00-2:30 PM
Learning in an Online Environment: What Motivates Graduate Students?
Terri Gustafson, Jessica Knott, and Patricia Banyas, Michigan State University, East Lansing, Michigan, USA
Paper

2:30-3:00 PM
The E-Learner in the Making: Rethinking Flexible and Inclusive Education in the University
Silvia Florea, Eduard Stoica and Victor Brote, “Lucian Blaga” University of Sibiu, Sibiu, Romania
Paper

3:00-3:30 PM
Using the Moodle Book Feature for Collaboration in Resource Creation
Carey Hamburg, Louisiana State University, Baton Rouge, Louisiana, USA
Paper



3:30-4:00 PM — Coffee Break — 2nd Floor

4:00-6:00 PM — Parallel Sessions

Session 4A
3rd Floor - Presidential Room 1
4:00-5:00 PM (60-minute session)
Implementing E-learning on a Global Level
Anthony Ralston, United Nations High Commission for Refugees, Budapest, Hungary
Slides

5:00-5:30 PM
Training the Reluctant Learner
James Kinnamon, SAI Global, Plainsboro, New Jersey, USA


5:30-6:00 PM
Virtual Labs As Educational Tool in E-Learning for Educational Institutions, Schools and Companies
Marc Schreurs, Marnik Lenaerts, and Walter Reulens, Limburg Catholic University College (KHLim), Houthalen, Belgium



Session 4B
3rd Floor - Presidential Room 2
4:00-5:00 PM (60-minute session)
How to Survive the eLearning Jungle: Elements of Creative Marketing
Brian Via and Susan Loomis, Takeda Global Research and Development, Deerfield, Illinois, USA


5:00-5:30 PM
Web-Based Mentoring: A replicable and Scalable Model
Arhonda Gogos, Rana Khan, and Barbara Schwartz-Bechet, University of Maryland University College, Adelphi, Maryland, USA


5:30-6:00 PM
Measuring the Effectiveness of an Online School-to-Work Transition Module
Mohamed Alseddiqi and Rakesh Mishra, University of Huddersfield, Huddersfield, UK
Paper
Slides


Session 4C
3rd Floor - Presidential Room 3

4:00-4:30 PM 
Life Long Learning within Health and Social Services: An  Italian Community of Practice
Patrizia Ghislandi, University of Trento, Italy, Rovereto (Trento), Italy; and  Daniela PaolinoChiara Eberle, and Franca
Bellotti,  Autonomous Province of Trento, Ufficio Formazione e sviluppo delle risorse umane, Servizio Organizzazione e qualità delle attività sanitarie, Italy
Paper

4:30-5:00 PM 
E-Learning as a Key for Regional Integration through Countries of Mercosur
Mónica María Silvestri Corbo, CEFIR (Centro de Formación para la Integración Regional), Montevideo, Uruguay
Paper

5:00-5:30 PM 
Benchmarking Staff Preparedness for E-Learning and Distance Learning at a UK Higher Education Institution
Alan Hilliard, University of Hertfordshire, Hatfield, UK


5:30-6:00 PM 
Supporting Effective Interaction on a Web Forum: Towards a Constructivist Approach
Nicole Novielli, Paola Plantamura, Enrica Gentile, and Vito Leonardo Plantamura, Department of Informatics, University of Bari, Bari, Italy
Paper



Session 4D
3rd Floor - Board Room
4:00-4:30 PM 
Using Natural Frequencies to Teach Bayes’ Theorem Applications in Decision Analysis
Joel Oberstone, University of San Francisco, San Francisco, California, USA
Paper

4:30-5:00 PM
The Numerical Knowledge of Reference in eLearning: The Example of the Students in a Master of Documentation Course
Vincent Liquète, University of Bordeaux, Mérignac Cedex, France
Paper
Slides

5:00-5:30 PM
Knowledge Creation in Different Stages of Organizational Growth
Chengyang Xie, Southeast University, Nanjing, China, and Hanhui Hu, Research Centre of Industrial Organization-Southeast University, Nanjing, China
Paper

5:30-6:00 PM
The Evolution of E-Learning in Greek Universities and Technological Education Institutes: The Government Intervention
Ekaterina Kikilia and Barbounaki Stavroula, Technological Education Institute of Piraeus, Athens, Greece
Paper


8:00 PM — Conference Dinner
Location:
Rue 57
60 W.57th Street (corner of 6th Avenue/Avenue of the Americas)
212.307.5656, www.rue57.com


Directions:
By subway:

Take the 1 train to 59th Street - Columbus Circle
Then walk south 2 blocks on 8th Avenue
Turn left on 57th Street; Rue 57 will be 2 blocks away on your right-hand side.

By taxi:
Taxis are generally easily available. Taxi fare from the conference hotels to Rue 57 is approximately $10 including tip; from Columbia to Rue 57, the fare is approximately $15 including tip.


Friday, June 10th, 2011

Location:
Faculty House at Columbia University, on 116th Street between Amsterdam Avenue and Morningside Drive.

Directions:
Enter the Columbia campus through the gates at 116th St. and Broadway, near the 116th St. subway stop on the "1" train. Continue walking through the campus, past Amsterdam Avenue towards Morningside Drive. You'll see Jerome Greene Hall on the left; just after Jerome Greene Hall, you will see a courtyard on your left called the Wien courtyard. Enter the courtyard through the gates. Walk through the courtyard, back and around to the right. Faculty House will be the last building on the right.

10:00-11:30 AM — Parallel Sessions

Session 5A
3rd Floor - Presidential Room 1


10:00-10:30 AM 
Improving Collaborative Learning and Global Project Management in Small and Medium Enterprises
Marcus Birkenkrahe and Stefanie Quade, Berlin School of Economics and Law, Berlin, Germany
Paper

10:30-11:30 AM (60-minute session)
Ode to Mobile Performance Support
Allison Rossett, San Diego State University, San Diego, California, USA


Session 5B
3rd Floor - Presidential Room 2
10:00-11:00 AM (60-minute session)
The Future of Work, Education and Society: Technological Transformations
Tracey Wilen-Daugenti, UOPX Research Institute, Palo Alto, California, USA

11:00-11:30 AM 
Constructing Pedagogical Models for E-learning
Patricia Alejandra Behar, Federal University of Rio Grande do Sul, Porto Alegre, Brazil

Paper


Session 5C
3rd Floor - Presidential Room 3
10:00-10:30 AM
Accelerated Learning: Maximizing the Blend of Adult Development Strategies
Devora Zimmerman,
Frank Guglielmo, and Lynn Gracin Collins, The Interpublic Group of Companies, Inc., New York, New York, USA

10:30-11:00 AM
The Impact of Pre-recorded Lectures in Distance Learning
Anoma Malalasekera, Loughborough University, Dept. of Aeronautical and Automotive Engineering, 
Loughborough, UK

11:00-11:30 AM
The Perceived Service Quality of Virtual Learning Environments in China
Peter Riezebos and Ruben Blair, University Twente Twente, The Netherlands
Paper



11:30 AM-12:30 PM — Panel Discussion — 3rd Floor

"Beyond the Great Recession: Possibilities and Predictions"
Panel Chair:

Hal Christensen, Christensen/Roberts Solutions, New York, New York, USA

Panelists:
Jay Cross,  The Internet Time Alliance, Berkeley, California, USA
Jay Liebowitz, Graduate School of Management & Technology, University of Maryland University College (UMUC), Adelphi, Maryland, USA
Tony O’Driscoll, Fuqua School of Business, Duke University, Durham, North Carolina, USA
Allison Rossett, 
San Diego State University, San Diego, California, USA


12:30-1:30 PM — Lunch — 2nd Floor

1:30-4:00 PM — Parallel Sessions

Session 6A
3rd Floor - Presidential Room 1
1:30-2:30 PM (60-minute session)
Coaching Within a Context:  Using Simulations to Deliver High-Touch Leadership Development at a Distance
Frank Guglielmo, The Interpublic Group of Companies, Inc., New York, New York, USA, and Lynn Gracin Collins,  SH&A/Fenestra, Inc. Brooklyn,  New York, USA


2:30-3:00 PM
Using Virtual Worlds to Support Interprofessional Health Science Collaboration
Patricia Boechler, Mike Carbonaro, Eleni Stroulia, and Sharla King, University of Alberta, Edmonton, Alberta, Canada


3:00-4:00 PM (60-minute session)
Practice Makes Perfect: Replicating Legal Vocational Practice in an Immersive Learning Environment
Sarah Frame and Martin Belgrove, University of East London, London, UK

Session 6B
3rd Floor - Presidential Room 2
1:30-2:00 PM
Building Effective Interactions in Online Courses
Hadiya Nuriddin, Focus Learning Solutions, River Forest, Illinois, USA


2:00-2:30 PM
Mood Inference Machine: A Framework to Infer Affective Phenomena in the ROODA Virtual Learning Environment
Magalí Teresinha Longhi, Patricia Alejandra Behar, and Magda Bercht, Federal University of Rio Grande do Sul, Porto Alegre, Brazil
Paper

2:30-3:00 PM
E-learning Management Systems: Multidimensional Perspectives for Foreign Language Acquisition
Victoria Tuzlukova, Sultan Qaboos University, Muscat, Oman

3:00-4:00 PM (60-minute session)
Using Green Screen Techniques for Effective Visual Storytelling in e-Learning
Kendra Herlig and Lee Margolies, Booz Allen Hamilton, Herndon, Virginia, USA



Session 6C
3rd Floor - Presidential Room 3
1:30-2:00 PM
The Capitalization of Enterprises' Business in an E-learning Context
Belkacem Iskhar, High School of Computer Science, Oued-Smar, Algeria and 
Latifa Mahdaoui, University of Sciences and Technologies "Houari Boumédiène", Bab-Ezzouar, Algeria

2:00-3:00 PM (60-minute session)
You Built a Learning Management System, Why Won’t People Use It?
Bradley Knott, HAVA Partners, LLC, Silver Spring, Maryland, USA


3:00-4:00 PM (60-minute session)
How to Prepare Advanced Business Learning Content in an LMS Platform
David Rozman, B2 d.o.o., Ljubljana, Slovenia


4:00-4:15 PM — Closing Session — 3rd Floor
Announcement of the Winners of the 2011 International E-Learning Awards, Business Division
Conference chair David Guralnick, Kaleidoscope Learning, New York, NY, USA